Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 31, NWS Goodland, KS

November 14, 20065 counties in Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Nov 14, 2006, 5:37 AM CST for 5 counties in Kansas; Red Willow County, Nebraska. It took effect at Nov 14, 2006, 7:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 5:37 AM CST (11:37 UTC)
In effect from
Nov 14, 2006, 7:00 PM CST
Expired
Nov 14, 2006, 12:14 PM CST
In force
Issued by
NWS Goodland, KS

Counties Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 141137
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
437 AM MST TUE NOV 14 2006

...VERY STRONG WINDS WILL SPREAD OVER THE AREA THIS AFTERNOON AND
TONIGHT...

.A COLD FRONT WILL MOVE INTO NORTHEAST COLORADO DURING THE EARLY
AFTERNOON HOURS AND ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST
NEBRASKA DURING THE REST OF THE AFTERNOON AND EARLY EVENING.
DURING THE DAY...THE WINDS WILL BE STRONGEST ALONG AND WEST OF A
LINE FROM LEOTI TO COLBY TO TRENTON NEBRASKA. DURING THE EVENING 
HOURS...THE STRONG WINDS WILL SPREAD TO LOCATIONS TO THE EAST OF
THE ABOVE MENTIONED AREA. THE WINDS SHOULD REMAIN STRONG AND GUSTY
THROUGH THE NIGHT.

TRAVELERS ALONG INTERSTATE 70 AS WELL AS ANY SECONDARY ROADWAYS
SHOULD BE PREPARED FOR THE SUDDEN INCREASE IN WIND AND DRIVE
ACCORDINGLY. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...CREATING
REDUCED VISIBILITIES AT TIMES.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-141800-
/O.UPG.KGLD.HW.A.0003.061114T1900Z-061115T0700Z/
/O.NEW.KGLD.HW.W.0007.061114T1900Z-061115T1200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
537 AM CST TUE NOV 14 2006 /437 AM MST TUE NOV 14 2006/

...HIGH WIND WARNING IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO
5 AM MST /6 AM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO
5 AM MST /6 AM CST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

WINDS WILL SHIFT TO THE NORTHWEST THIS AFTERNOON...AND INCREASE TO
30 TO 45 MPH. GUSTS TO NEAR 60 MPH WILL ALSO OCCUR.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ003-004-015-016-029-NEZ081-141800-
/O.NEW.KGLD.WI.Y.0031.061115T0100Z-061115T1200Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
537 AM CST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST
WEDNESDAY. 

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING...AND INCREASE TO
30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BULLER
1 follow-up statement
000 
WWUS73 KGLD 141814
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1114 AM MST TUE NOV 14 2006

...VERY STRONG WINDS WILL SPREAD OVER THE AREA THIS AFTERNOON AND
TONIGHT...

.A COLD FRONT WILL MOVE INTO NORTHEAST COLORADO THIS AFTERNOON AND
ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA LATER THIS
AFTERNOON AND EARLY EVENING. THIS AFTERNOON WINDS WILL BE STRONGEST ALONG
AND WEST OF A LINE FROM LEOTI TO COLBY TO TRENTON NEBRASKA. DURING
THE EVENING...THE STRONG WINDS WILL SPREAD TO LOCATIONS TO THE
EAST OF THE ABOVE MENTIONED AREA. THE WINDS SHOULD REMAIN STRONG
AND GUSTY THROUGH THE NIGHT.

TRAVELERS ALONG INTERSTATE 70 AS WELL AS ANY SECONDARY ROADWAYS
SHOULD BE PREPARED FOR THE SUDDEN INCREASE IN WIND AND DRIVE
ACCORDINGLY. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...
CREATING REDUCED VISIBILITIES AT TIMES.

KSZ003-004-015-016-029-NEZ081-150215-
/O.UPG.KGLD.WI.Y.0031.061115T0100Z-061115T1200Z/
/O.EXB.KGLD.HW.W.0007.061115T0100Z-061115T1200Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
1214 PM CST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST
WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING...AND INCREASE TO
30 TO 40 MPH WITH GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-150215-
/O.CON.KGLD.HW.W.0007.061114T1900Z-061115T1200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
1214 PM CST TUE NOV 14 2006 /1114 AM MST TUE NOV 14 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/
WEDNESDAY. 

WINDS WILL SHIFT TO THE NORTHWEST THIS AFTERNOON...AND INCREASE
TO 30 TO 45 MPH. GUSTS TO NEAR 60 MPH WILL ALSO OCCUR.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

FS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:26 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 14, 3:26 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
226 AM MST TUE NOV 14 2006

.DISCUSSION...MAIN FORECAST PROBLEM WILL BE THE WINDS THIS AFTERNOON
AND TONIGHT. SECONDARY PROBLEM WILL BE COVERAGE/CHANCE OF
PRECIPITATION BEFORE THE WINDS START. SATELLITE SH0WING A PROGRESSIVE
FLOW FROM THE EASTERN PACIFIC THROUGH NORTH AMERICA. COMPLICATED
FLOW OVER THE CENTRAL PACIFIC WITH AN AMPLIFYING BEHIND OUR SYSTEM.
SYSTEM THAT WILL BRING A BIG CHANGE TO OUR WEATHER TODAY IS STILL
MOSTLY OFF THE COAST...AND WAS JUST BARELY ON THE COAST AT 00Z.
COLD FRONT AT 850 MB AT 00Z WAS STILL IN THE PACIFIC NORTHWEST AND
SOUTHWESTERN CANADA.

AT JET LEVEL...THE GFS DID SLIGHTLY BETTER THAN THE NAM THROUGH 06Z.
HOWEVER...BOTH MODELS WERE NOT QUITE FAR ENOUGH SOUTH WITH THE JET
SEGMENT PUNCHING INTO THE PACIFIC NORTHWEST. AT MID LEVELS...
UKMET/RUC/NAM LOOK TO BE CATCHING SYSTEM ENTERING THE PACIFIC
NORTHWEST THE BEST.BASED ON SATELLITE. THIS WAS BASED ON THOSE
MODELS CATCHING THE NORTHERN PORTION OF THIS TROUGH THE BEST.
AT LOW LEVELS...AT 850 MB THE MODELS TENDED TO UNDERDO THE WINDS WITH
THE GFS THE CLOSEST. MODELS ALL OVER THE PLACE ON TEMPERATURE. THEY
ARE NOT WARM ENOUGH ON TOP OF US. TO THE NORTHWEST...THEY TEND TO BE
COOL BUT ARE MUCH BETTER. THE GFS OVERALL IS THE BEST WITH THE ECMWF
THE WORST.

RIGHT NOW WILL GO WITH A BLEND OF THE MODELS BUT BELIEVE A
COMBINATION OF THE GFS AND NAM IS THE BEST BET SINCE THEY ARE THE
CLOSEST WITH THE STRONG JET WINDS. ALSO AM CONCERNED THAT THIS SYSTEM
COULD BE STRONGER THAN CURRENTLY PROGGED BY THE MODELS SINCE THE
BRUNT OF THE SYSTEM WAS NOT OVER LAND YET AND WAS JUST STARTING TO
DEVELOP. CONFIDENCE IS LOW IN OUTCOME OF MODEL SOLUTIONS.

TODAY/TONIGHT...POTENT STORM SYSTEM BEGINS TO MOVE THROUGH THIS
AFTERNOON. NAM/GFS SIMILAR IN STRENGTHENING AND DEEPENING SYSTEM
JUST TO OUR NORTH AND EAST. THIS TRACK IS USUALLY VERY FAVORABLE FOR
BRINGING STRONG WINDS TO THE AREA. NEAR 50 KNOTS OF WIND AT 850 MB.
AT 00Z...700 MB WINDS OF 50 TO 60 KNOTS INCREASE TO 65 TO 70 KNOTS
AT 06Z. MODELS SHOWING STRONG SUBSIDENCE MAINLY OVER THE WESTERN TWO
THIRDS OF THE FORECAST AREA. STRONGEST SUBSIDENCE IS OVER THE
COLORADO COUNTIES. LAPSE RATES ARE OKAY AND WISH WERE A LITTLE
BETTER. ALSO VERY GOOD PRESSURE GRADIENT AND THREE HOUR PRESSURE
RISES. BASED ON ABOVE AND EXTENSIVE COLLABORATION WITH NEIGHBORS...
WILL UPGRADE THE HIGH WIND WATCH TO A WARNING. THE NORTH CENTRAL
AND EASTERN FRINGES WILL BE CLOSE BUT WOULD PREFER TO ERR ON THE
SIDE OF CAUTION. THIS WILL GO ALL NIGHT. MORE THAN LIKELY...CRITERIA
WILL STOP BEING MET NEAR 07Z...ACCORDING TO THE MODELS...BUT LIKE
WFO DDCS IDEA OF HAVING IT OUT A LITTLE LONGER AND LATER SHIFTS CAN
TRIM. WILL ALSO ISSUE A WIND ADVISORY FOR THE EASTERN SIX COUNTIES
SINCE DOWNWARD MOTION AND OTHER PARAMETERS NOT AS FAVORABLE.

VERY STRONG UPWARDWARD MOTION COMES ACROSS THE FORECAST AREA WITH
THE GFS AND ESPECIALLY THE NEW NAM DEVELOPING SOME SERIOUS WRAP
AROUND POTENTIAL EASTERN SECTIONS. NEW GUIDANCE RAISED POPS. BEST
LIFT AND MOISTURE RESIDE OVER THE NORTHERN AND EASTERN SECTIONS AND
DECREASE AS YOU GO SOUTHWEST. WILL PUT HIGHEST POPS IN IN THE
EASTERN SIX COUNTIES. NOT SURE ABOUT THE PHASE BUT WHAT DAY SHIFT
HAS IN THERE LOOKS REASONABLE AND CURRENTLY MATCHES WITH SURROUNDING
OFFICES.

THICKENING CLOUD COVER WILL HINDER WARMING. WILL TEND TO GO COOLER
THAN THE GUIDANCE BECAUSE OF PRECIPITATION AND CLOUD COVER.

WEDNESDAY/WEDNESDAY NIGHT...NORTH TO SOUTH JET IS OVER THE WESTERN
HALF OF THE AREA AT THE BEGINNING OF THE DAY. BY 18Z THE SUBSIDENT
PORTION OF THE JET IS OVER THE EASTERN PORTION OF THE FORECAST AREA.
IT IS POSSIBLE THAT THE EASTERN PORTION OF THE FORECAST AREA COULD
FLIRT WITH ADVISORY CRITERIA. HOWEVER...SINCE THAT IS THREE PERIODS
OUT AND THE DAY SHIFT WILL HAVE A CHANCE TO SEE HOW EVERYTHING
TRANSPIRES TODAY...WILL HOLD OFF FOR NOW AND HAVE THE DAY SHIFT TAKE
A LOOK AT IT.

SHOULD SEE A DECENT AMOUNT OF SUN. HOWEVER...SINCE BELIEVE SYSTEM
STRONGER AND COLDER THAN PROGGED...WILL TEND TOWARD THE COOLER
GUIDANCE.

THURSDAY/THURSDAY NIGHT...LEFT FRONT QUADRANT OF THE JET STARTS
AFFECTING THE WESTERN PORTION OF THE AREA DURING THE AFTERNOON AND
THEN OVER THE ENTIRE AREA DURING THE NIGHT. ALSO A SHORTWAVE TROUGH
MOVES THROUGH TO OUR NORTH. THIS COULD SPREAD OR THICKEN CLOUD
COVER WHICH COULD HINDER HEATING. MAY TWEEK TEMPERATURES DOWN A
TOUCH BECAUSE OF THIS.

AT THIS TIME...NO CHANGES PLANNED IN THE 4 TO 7 DAY PERIOD. THANKS TO
SURROUNDING OFFICES FOR THE GOOD COLLABORATION.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING FROM NOON MST /1 PM CST/ TODAY TO 5 AM MST /6
     AM CST/ WEDNESDAY FOR KSZ001-KSZ002-KSZ013-KSZ014-KSZ027-KSZ028-
     KSZ041-KSZ042.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     KSZ003-KSZ004-KSZ015-KSZ029.

NE...HIGH WIND WARNING FROM NOON MST /1 PM CST/ TODAY TO 5 AM MST /6
     AM CST/ WEDNESDAY FOR NEZ079-NEZ080.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
     NEZ081.

CO...HIGH WIND WARNING FROM NOON TODAY TO 5 AM MST WEDNESDAY FOR
     COZ090-COZ091-COZ092.

&&

BULLER
Hazardous weather outlook, Nov 13, 3:52 PM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
252 PM MST MON NOV 13 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
352 PM CST MON NOV 13 2006 /252 PM MST MON NOV 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN UPPER LEVEL STORM SYSTEM WILL PUSH A STRONG COLD FRONT THROUGH
THE AREA TUESDAY AFTERNOON AND EVENING. AS THE FRONT MOVES THROUGH
WIND SPEEDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS UP
60 MPH POSSIBLE. A HIGH WIND WATCH HAS BEEN ISSUED FOR A PORTION OF
THE TRI STATE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JDK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 5:37 AM CSTHigh Wind WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more18 hr
Nov 14, 12:29 PM CSTSnow and Blowing Snow AdvisoryGLDGraham, Norton16 hr

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.